|URGENT - PLEASE HELP ME!!!!
Oct 17, 2003
I had 6 definite exposures to HIV over the course of a month (unprotected receptive anal intercourse with ejaculation inside of me w/ a known HIV positive partner who had an undetectable viral load)... I am a chonic asthmatic and I take Advair (which contains cortisteroids) twice a day to keep my asthma under control. I have tested negative for HIV twice since my last exposure to HIV (which was ablout a month ago) and I was wondering if my constant use of cortisteroids could suppress my body's ability to produce antibodies to HIV? I know it is an immunosuppressant and I was wondering if my daily use of cortisteroids would cause me to be a late seroconvertor if I did contract HIV from my former partner. I did not know my partner was positive when we were sexual together. Only when I got sick in August and told him I was sick did he tell me he was positive and encourage me to get tested. So I broke off the relationship since he had manipulated me for sex and now I am trying to get help. Please help me if you can.
Thank you so very much.
| Response from Dr. Frascino
Advair or other corticosteroid-containing products/medications will not affect your HIV test results. This question comes up frequently and a quick check of the archives would have given you your answer immediately. (Hey everyone, if you're looking for a quick response to your question, remember to check the archives!!! Dr. Bob)
I note that you've had 2 HIV tests since your last possible exposure 1 month ago. Testing before 3 months is not considered definitive, so I'd hold off for another couple of months before testing. Your story is unfortunately one that comes up all too frequently. It's perhaps best to always assume your partner might be HIV-positive, take the appropriate safe sex measures to avoid unnecessary risk, -- and then even if the guy turns out to be a schmuck (like your ex), you won't have to worry. Good luck with your 3-month test!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.